MAUDE Adverse Event Report: LIVANOVA USA SMART, PERFUSION PACKS, CONNECTORS, TUBING; TUBING, PUMP, CARDIPULMONARY

LIVANOVA USA SMART, PERFUSION PACKS, CONNECTORS, TUBING; TUBING, PUMP, CARDIPULMONARY
Model Number 025310
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa inc received a report that the cardioplegia lines in the cardioplegia circuit were reversed.The issue was identified during bypass.Medical team elcted to adiminister additional cardioplegia dose.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.No patient information has been provided.D.4.The cardioplegia heat exchanger csc14 is a non-sterile device assembled into a sterile convenience pack that is distributed in the usa.The expiration date refers to the sterile finished product into which the oxygenator was assembled.The unique identifier (udi) number of the sterile convenience pack is (b)(4).G.5.The involved cardioplegia heat exchanger csc14 is a non-sterile component assembled into a convenience pack that is distributed in the usa.The csc14 is registered in the usa (510(k) number: k012898).H.4.The device manufacture date refers to manufacture date of the sterile, finished convenience pack into which the oxygenator was assembled.H.10.Livanova manufactures the cardioplegia heat exchanger csc14.The incident occurred in united states.Livanova learned that medical team elected toadminister an additional dose because the patient was not staying arrested on the initial delivery.That is when they investigated and noticed the lines were reversed.Customer has used other packs from this lot and the cardioplegia lines were not mixed, so it appears this was an isolated incident and not the entire lot.Delivery of additional doses of cardioplegia is part of the protocol.If the heart is not totally arrested the hcp might change the site of delivery or change the type and it is also expected and can be consider part of the procedure.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
During a the preparation of the follow up, it was indentified the mfr report number 1718850-2023-00034 was incorrectly sent metioning the csc14 heater exchanger.However, the issue is not related to the heat exchanger and is related to the circuit assembly.The following fields have been corrected.A clear picture of the misassembly was provided by the customer, confirming the issue.The dhr review highlighted that the involved lot was released as conform according to specifications.A review of the complaints database did not reveal further similar events occurred on this pts pack code or concerned batch.Customer confirmed that this was an isolated event.Based on the above, the most likely root cause of the reported event was a manufacturing operator error during the assembly phase of this pts.The personnel will be involved in a dedicated training meeting awaring of customer complaint.The likelihood of occurrence of the failure is in line with what documented and accepted in the relevant risk management file.The risk is in the acceptable region.
 
Event or Problem Description
See initial report.

Brand Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Common Device Name
TUBING, PUMP, CARDIPULMONARY
Manufacturer (Section D)
LIVANOVA USA
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17434700
Report Number1718850-2023-00034
Device Sequence Number7405701
Product Code DWE
UDI-Device Identifier00803622148255
UDI-Public(01)00803622148255(240)046007401(17)250604(10)2315600044(11)230605
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Model Number025310
Device Catalogue Number046007401
Device Lot Number2315600044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown